How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pauline Your Own Question
Pauline, Doctor (MD)
Category: Health
Satisfied Customers: 8631
Experience:  Medical Doctor & Registered Pharmacist. Worked as Community pharmacist for 17 years.
Type Your Health Question Here...
Pauline is online now
A new question is answered every 9 seconds

I have all of a sudden developed night sweats, 6 nights in ...

Resolved Question:

I have all of a sudden developed night sweats, 6 nights in a row, so badly that I am drenched from head to toes and need to change. I am also feeling very tired, and want to sleep during the day, although I get 8 hours sleep per night.I have muscular pains, mainly in my lower back, but all over my body. What can be the cause of these?
Submitted: 8 years ago.
Category: Health
Expert:  Pauline replied 8 years ago.

What is your age?

How is the rest of your health?

Do you take any medication or have any previous problems?

Any fever during the day? Any cough, recent weight loss?

Customer: replied 8 years ago.
Reply to Pauline's Post: 43
general health is good(ish)
i take crestor for high cholesterol and wellbutrin for depression.
no fever during the day, no cough and no weight loss
Expert:  Pauline replied 8 years ago.

Night sweats and muscle aches could be an indication of an infection of some type. This is certainly something that would need to be investigated to rule out the serious infections such as TB. The lack of cough and weight loss is a good sign. Ask your doctor to run a differential white cell count as this may be helpful.

Other causes of night sweats include nocturnal hypoglycemia which is low blood sugar overnight so you may want to consider whether there has been any changes to your eating pattern.

I would also want to rule out hormonal problems as night sweats are associated with estrogen deficiency. You should also have thyroid function tests to rule out a thyroid problem.

Finally wellbutrin can cause sweating, and Crestor can cause muscle pain so you need to discuss with your doctor whether the medication may be related to your symptoms.


Customer: replied 8 years ago.
Reply to Pauline's Post: I dont think it is the medication, as I have been on the medication for a year and none of the symptoms where there.
Can the hormones be related to menopause, or will there be other symptoms as well if it is menopause.
I just find it very strange that it started out of the blue, the one night I was fine and no sweats, and since last Friday night, I sweat every night, with pain, headache and sore stomach.
Expert:  Pauline replied 8 years ago.

Sudden onset is more likely to be associated with infection. So you may have a gastroenteritis but I would expect you to have some gastric upset symptoms as well as the sore stomach. Have your bowel motions been normal?

We would need more information to be able to reduce the options down to a specific cause and you need to be checked over. I would also like your blood pressure checked to exclude a problem with your adrenal glands.

Menopausal night sweats will occur often with mood swings, daytime hot flushes and other signs of hormonal disturbance such as erratic periods.

Customer: replied 8 years ago.
Reply to Pauline's Post: Thank you for this. My stomach is sore, and I am constipated and very gassy(windy), so perhaps I have a stomach bug. I have been drinking buscopan (sorry I forgot)for my pains.
Expert:  Pauline replied 8 years ago.

If you are constipated then buscopan will reduce spasm but may make the constipation worse. I would recommend that you stop the buscopan and use a laxative or stool softener to help empty the bowels. Any severe pain and fever you must go to ER as there is a risk of perforation with bowel obstruction in severe constipation.

Opioid based painkillers will also make matters worse.

Pauline and 4 other Health Specialists are ready to help you

Related Health Questions